Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 113, NWS Little Rock, AR

November 17, 201511 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 17, 2015, 7:10 PM CST for 11 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2015, 7:10 PM CST (01:10 UTC)
Expired
Nov 17, 2015, 10:15 PM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 9:28 PM CSTFLASH FLOODHardy, ARLOCAL COORDINATOR REPORTED SEVERAL ROADS WASHED OUT ACROSS SHARP COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 138 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-212 m²/s²
0-3 km storm-relative helicity
-246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WGUS54 KLZK 180110
FFWLZK
ARC049-063-065-067-085-095-117-135-137-145-147-180415-
/O.NEW.KLZK.FF.W.0113.151118T0110Z-151118T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 PM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN EASTERN ARKANSAS...
  JACKSON COUNTY IN EASTERN ARKANSAS...
  EASTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
  WOODRUFF COUNTY IN EASTERN ARKANSAS...
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
  WHITE COUNTY IN CENTRAL ARKANSAS...
  SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
  FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
  PRAIRIE COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN STONE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 1015 PM CST
    
* AT 708 PM CST...DOPPLER RADAR INDICATED WIDESPREAD RAIN CONTINUING
  ACROSS MUCH OF THE EASTERN HALF OF ARKANSAS. FLASH FLOODING WAS
  ONGOING ACROSS PARTS OF THE WARNED AREA...WITH SOME ROADS COVERED
  BY WATER AND IMPASSIBLE. WHILE RAIN WILL SLOWLY END DURING THE
  WARNING PERIOD...IT WILL TAKE SOME TIME FOR HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SEARCY...BATESVILLE...NEWPORT...CHEROKEE VILLAGE...BRINKLEY...
  AUGUSTA...MELBOURNE...DES ARC...CLARENDON...SALEM IN FULTON
  COUNTY...HAZEN...ASH FLAT...DE VALLS BLUFF...BALD KNOB...
  CARLISLE...HORSESHOE BEND...JUDSONIA...CAVE CITY...TUCKERMAN AND
  KENSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3637 9128 3623 9135 3589 9136 3588 9105
      3503 9104 3500 9115 3492 9115 3473 9105
      3434 9100 3434 9109 3456 9129 3457 9159
      3448 9160 3449 9177 3544 9184 3571 9179
      3583 9189 3590 9213 3650 9215 3650 9141

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 5:48 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Nov 17, 5:48 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 PM CST TUE NOV 17 2015

.AVIATION...
THUNDERSTORMS HAVE MOVED EAST OF THE AREA BUT RAIN CONTINUES IN
CENTRAL AND EAST SECTIONS. BACK EDGE OF THE RAIN IS FROM HARRISON
TO MURFREESBORO AND SLOWLY MOVING EAST. EXPECT MAINLY MVFR TO IFR
CONDITIONS THROUGH LATE EVENING. RAIN WILL NOT END IN THE EAST TIL
AFTER MIDNIGHT. THERE COULD BE SOME PATCHY FOG OVERNIGHT BUT WILL
BE DEPENDENT ON WIND SPEEDS. MAINLY SOUTH WINDS WILL CONTINUE
OVERNIGHT. CEILINGS WILL RISE IN THE MORNING THEN CLOUDS WILL
BEGIN TO DISSIPATE.

&&

.PREV DISCUSSION... /ISSUED 301 PM CST TUE NOV 17 2015/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

LINE OF SHOWERS AND THUNDERSTORMS STRETCHES DUE NORTH AND SOUTH
FROM AROUND MELBOURNE IN THE NORTH TO JUST WEST OF MONTICELLO IN
THE SOUTH. SATELLITE AND RADAR TRENDS CONTINUE TO INDICATE THAT
PORTION OF THIS LINE IN THE SOUTHERN HALF OF THE STATE IS THE
STRONGEST AND WARRANTS WATCHING THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. STORMS HAVE HAD A VERY DIFFICULT TIME SURFACING THE
STRONG WINDS JUST OFF THE SURFACE. THE 18Z SOUNDING SHOWED 60KTS
OF SOUTHERLY WIND ABOUT 2K FT ABOVE GROUND LEVEL. HOWEVER THE
LOWEST LEVELS OF THE ATMOSPHERE SEEM TO HAVE BEEN JUST STABLE
ENOUGH TO KEEP WINDS FROM GETTING TOO STRONG. OCCASIONAL SEVERE
STORMS COULD STILL OCCUR THROUGH THE EVENING...AND WITH PLENTY OF
SPEED SHEAR IN PLACE TORNADOES CANNOT BE DISCOUNTED COMPLETELY.
HOWEVER THE MAIN THREAT WILL CONTINUE TO BE DAMAGING WINDS ALONG
WITH FLASH FLOODING. STILL HAVE SOME COUNTIES IN A TORNADO WATCH
THROUGH 6PM...INCLUDING AREAS EAST OF
WHITE...LONOKE...JEFFERSON...CLEVELAND...AND BRADLEY COUNTIES.
HOWEVER ONCE THE LEADING EDGE OF THE AFOREMENTIONED LINE OF STORMS
CLEARS A COUNTY TEMPERATURES HAVE DROPPED INTO THE 50S AND THE
TORNADO THREAT WILL ESSENTIALLY BE OVER. THUS LATER SHIFTS WILL
CONTINUE TO CLEAR COUNTIES FROM THE WATCH AS THE LINE MOVES
THROUGH.

OTHERWISE THE BULK OF THE SHORT TERM FORECAST WILL BE DRY. EXPECT
THE LINE OF CONVECTION AND LIGHT STRATIFORM RAIN BEHIND IT TO
CLEAR THE FORECAST AREA SHORTLY AFTER MIDNIGHT TONIGHT. COOLER AND
DRIER AIR WILL MOVE IN THROUGH THE MID AND LATTER PARTS OF THE
WEEK. ANOTHER SYSTEM WILL APPROACH LATE FRIDAY NIGHT INTO
SATURDAY MORNING. HAVE SOME SLIGHT CHANCE POPS RETURNING TO THE
FORECAST IN THE NORTHWEST DURING THAT TIME.

LONG TERM...SATURDAY THROUGH MONDAY

NO SIGNIFICANT CHANGES MADE TO THE EXTENDED PERIOD AND A BLEND OF
MODELS WILL BE USED. PROGRESSIVE UPPER FLOW WILL CONTINUE...BRINGING
AN UPPER LEVEL TROUGH TO THE NATIONS MID SECTION FOR SATURDAY.
SEVERAL COLD FRONTS WILL MOVE THROUGH THE AREA AND SOME MINIMAL
PRECIPITATION CHANCES HAVE BEEN ADDED FOR THE FRONTAL PASSAGE EARLY
SATURDAY. WILL KEEP THE FORECAST DRY SUNDAY FOR THAT FRONTAL PASSAGE.

COLDER AIR FORECAST FOR THE WEEKEND WITH UPPER RIDGING MOVING IN FOR
SUNDAY MORNING. TEMPERATURES WILL BE DROPPING CLOSE TO FREEZING.
THE AIRMASS WILL BEGIN TO SLOWLY MODIFY STARTING MONDAY AS THE HIGH
SHIFTS EASTWARD AND SOUTHERLY WINDS RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  58  44  60 / 100  10   0   0
CAMDEN AR         47  63  42  66 /  70   0   0   0
HARRISON AR       43  54  40  56 /  40  10   0   0
HOT SPRINGS AR    45  60  42  63 /  50   0   0   0
LITTLE ROCK   AR  48  61  43  63 /  90   0   0   0
MONTICELLO AR     50  64  45  66 / 100   0   0   0
MOUNT IDA AR      44  60  40  63 /  30   0   0   0
MOUNTAIN HOME AR  45  56  40  57 /  80  10   0   0
NEWPORT AR        51  59  42  60 / 100   0   0   0
PINE BLUFF AR     48  62  43  63 / 100   0   0   0
RUSSELLVILLE AR   45  59  39  61 /  40  10   0   0
SEARCY AR         47  60  41  61 / 100   0   0   0
STUTTGART AR      49  62  44  63 / 100   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PRAIRIE-
PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.

&&

51
AVIATION...99
Hazardous weather outlook, Nov 17, 11:45 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 AM CST TUE NOV 17 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1145 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIA AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL WOBBLE THROUGH THE CENTRAL PLAINS STATES
TODAY...DRAGGING A COLD FRONT INTO ARKANSAS. A SQUALL LINE...ALONG
AND AHEAD OF THE FRONT...WILL PRODUCE TORRENTIAL DOWNPOURS AS IT
MOVES EASTWARD ACROSS THE STATE. AN ADDITIONAL TWO TO FOUR INCHES OF
RAIN IS EXPECTED...WITH FLASH FLOODING LIKELY IN PLACES.

IN ADDITION TO FLASH FLOODING...THERE WILL BE SOME POTENTIAL FOR
SEVERE WEATHER...WHICH WILL DEPEND ON HOW MUCH WARMING OCCURS
AHEAD OF THE FRONT TODAY. AMPLE WARMING COULD DESTABILIZE THE
ATMOSPHERE ENOUGH TO FUEL SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED TORNADOES THE MAIN CONCERNS. SEVERE STORMS WILL BE MOST
LIKELY OVER PARTS OF CENTRAL AND SOUTH ARKANSAS.

A TORNADO WATCH IS NOW IN EFFECT UNTIL 6 PM FOR A LARGE PORTION OF
CENTRAL AND EASTERN ARKANSAS.

IT WILL ALSO BE VERY WINDY TODAY...ESPECIALLY IN THE EASTERN HALF
OF ARKANSAS. SOUTH TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT
TIMES. A WIND ADVISORY IS ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED ACROSS PARTS OF ARKANSAS
THIS AFTERNOON AND EARLY TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/56

In the hours before

Local storm report, Nov 17, 2:53 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      VILONIA                 35.08N 92.21W
11/17/2015                   FAULKNER           AR   TRAINED SPOTTER

            STREET FLOODING REPORTED IN VILONIA.

&&

61
Local storm report, Nov 17, 2:54 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
11/17/2015                   PULASKI            AR   NWS EMPLOYEE

            WATER OVER REMOUNT AND SPRIGGS STREET.

&&

61
Local storm report, Nov 17, 2:57 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
11/17/2015                   PULASKI            AR   SOCIAL MEDIA

            WATER OVER CRYSTAL HILL ROAD.

&&

61
Local storm report, Nov 17, 3:21 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     11 N MONTICELLO         33.78N 91.79W
11/17/2015                   DREW               AR   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A HOUSE ON EAST MOUNT ZION ROAD.
            TREES WERE ALSO BLOWN DOWN. THIS IS CLOSE TO THE LINCOLN
            AND DREW COUNTY LINE.

&&

57
Local storm report, Nov 17, 3:23 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      2 NNE DAMASCUS          35.41N 92.40W
11/17/2015                   VAN BUREN          AR   CO-OP OBSERVER

            NUMEROUS LOW WATER CROSSINGS ARE UNDER WATER. ALSO...2.92
            INCHES OF RAIN HAS FALLEN SINCE THIS MORNING.

&&

57
Local storm report, Nov 17, 5:17 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      4 NNE CONWAY            35.14N 92.43W
11/17/2015                   FAULKNER           AR   NWS EMPLOYEE

            PICKLES GAP ROAD WAS COVERED BY WATER AND WAS IMPASSIBLE.

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:01 PM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Independence, Lonoke, Perry and 6 more2 hr
Nov 17, 6:56 PM CSTRiver Flood WarningLZKFulton, Sharp45 hr
Nov 17, 6:56 PM CSTRiver Flood WarningLZKLawrence, Randolph55 hr
Nov 17, 11:40 PM CSTRiver Flood WarningLZKSaline37 hr
Nov 18, 1:05 AM CSTRiver Flood AdvisoryLZKIndependence36 hr
Nov 18, 9:55 AM CSTRiver Flood WarningLZKWhite, Woodruff107 days

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.